I have just turned 63.
I had surgery February 2018 and finished RT early May 2018.
I didn't question why Letrozole was prescribed over the other A.I''s. I guess at the time I didn't know too much about any of the meds and literally just did as I was told.
The other side effect I didn't mention was fatigue. I've noticed an increase in tiredness since I started this drug.
However I am going to perevere and see how it goes.
Good Luck x
Thanks for replying Andi
Can I ask how old you are and when did you have your surgery and R/T? Do you know why letrozole and not anastrozole was given?
Hi Melly, I had to switch after experiencing systemic discomfort with Anastrozole. During the night it was unbearable, possibly as a result of an interaction with medications I already take. My oncologist said she hadn't every heard of this type of body-wide discomfort before. I asked her to switch me to Tamoxifen and she agreed. It has predictable side effects, but is 100% better (for me). I gained weight, my face is a little puffy, I've lost some hair, and a year in I'm starting to get sore hip joints. It moves around, resolving in one area and popping up in another. Another day in paradise. :):)
I have recently stopped Letrozole and after a 4 week break started on Tamoxifen 5 weeks ago.
I took Letrozole for 9 months and had chronic joint pain in my ankles knees and shoulders . Some days I couldn't get out of the bath. I also had chronic vaginal dryness which made me miserable and affected my relationship.
My oncologist suggested a change to Tamoxifen and, as Ann says, I was happy with this as I have osteoporosis and it is kinder to our bones.
My joint pain reduced dramatically in the 4 week break, as did the vaginal dryness.
After 5 weeks on Tamoxifen the main side effect is an increase in hot flushes but these are manageable.
I still have slight dryness and slight joint pain, but overall not too bad at all.
5 weeks is probably early days but I remain hopeful. I certainly feel much better than I did whilst taking Letrozole.
I hope this helps, but please ask away if you have any more questions.
Sending best wishes
I have the option of going onto anastrozole, but have stayed on tamoxifen as side effects have not been a problem & clinically, it does not make much difference to me in terms of outcomes.
I also like the fact that it is protective of bones, as I understand, in post menopausal women it acts like hrt on bones as well as the cardiovascular system.
It may well be worth having a go with it & see how you get on. Side effects are not always a given.
I'm trying to gather experiences of older ladies who have stopped AI due to side effects and switched to Tamoxifen rather than stopping hormone therapy completely. If you switched, what side effects did you have compared to AI?
I am 60 and struggling on anatrozole. BCN suggests I could switch to Tamoxifen.
Any info please to help me decide. Aaarghh!